MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; VENACURE 400 MICRON PERFORATOR AND ACCESSORY VEIN ABLATION KIT

ANGIODYNAMICS, INC. VENACURE EVLT; VENACURE 400 MICRON PERFORATOR AND ACCESSORY VEIN ABLATION KIT
Catalog Number H787EVLTPVAKUS5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been received by the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A physician reported an issue with a pvak -- 400 micron perforator and accessory vein ablation kit.During introduction, the physician noticed the fiber had a crack in it, approximately 10-15 cm from the tip, and a red light was being emitted from the crack.The physician began to look at the partial fracture more closely and, in the process, completely fractured the fiber.This fiber never went inside the patient.The following procedure was completed with another same device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the fiber was fractured was confirmed based on visual inspection of the returned fiber complaint sample.The likely root cause of the fiber fracture is handling damage but when and how this occurred cannot be definitively determined.The fiber tip is packaged such that the tip of the fiber is located under the coil wrap.A potential contributing factor for the fiber fracture is the coil wrap and/or the process of end user attempting to remove the coil wrap from the fiber during the unpacking process.Manufacturing personnel 100% visually inspect devices during the packaging process.This type of fiber kink/detached damage would be noticed prior to shipment.A device history record review of the indicated packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (16601420-01) which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".The user manual (man/31/0075 us), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(4).

Brand Name
VENACURE EVLT
Common Device Name
VENACURE 400 MICRON PERFORATOR AND ACCESSORY VEIN ABLATION KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18866086
Report Number1319211-2024-00033
Device Sequence Number14284076
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS5
UDI-PublicH787EVLTPVAKUS5
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787EVLTPVAKUS5
Device Lot Number5808704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown